Cytokine dermatitis and febrile seizure from imiquimod

J. Suzanne Mosher*, Peter Lio

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

12 Scopus citations

Abstract

Cytokine dermatitis is a well-known and common clinical adverse effect of imiquimod 5% cream (Aldara, 3M). Data from initial Phase III clinical trials reveal a minority of study drug patients experience systemic adverse effects, including fever, arthralgia, headache, myalgia, and lymphadenopathy. These adverse effects are caused, presumably, from increased absorption of study drug over the area of dermatitis, leading to systemic cytokine release. Furthermore, the incidence of systemic reactions was rarely statistically increased above control patients. We describe herein a case of severe cytokine dermatitis in a 2-year-old female patient treated with daily imiquimod for molluscum contagiosum who subsequently developed febrile seizure. We believe this to be the first reported case of seizure associated with imiquimod 5% cream (Aldara, 3M) in a pediatric setting.

Original languageEnglish (US)
Pages (from-to)e519-e522
JournalPediatrics
Volume129
Issue number2
DOIs
StatePublished - Feb 1 2012

Keywords

  • Adverse effect
  • Carcinoma
  • Fever
  • Imiquimod
  • Immunomodulator
  • Keratosis
  • Seizure
  • Toll-like receptor 7
  • Topical

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health

Fingerprint Dive into the research topics of 'Cytokine dermatitis and febrile seizure from imiquimod'. Together they form a unique fingerprint.

Cite this